Arthritis Action
4,012 members1,051 posts

morphine and muscle pain/weakness

Hello fellow sufferers

After being on Tramadol for a year, I am now on Zomorph SR twice daily 50mg which I increased myself by 10 mg to reduce the intake of Oramorph liquid for breakthrough as required 4-6 times 5ml /10mg for Osteo arthiritis.

I wonder if anyone experienced my next sympton which is muscle ache and pain in both legs whereby it feels that my legs cant carry the weight.

I am walking with a stick anyway but its worrying me enormously as with all the pain, my pacemaker, warfarin, bloodpressure tablets, heart tablets and anti depressants Im starting to eonder what is coming next. and kindly ask if anyone else on morphine has similar experiences or side effects.

9 Replies
oldestnewest

Hi so sorry to hear you are suffering. I am on Tramadol 50mg slow releasing. I do have side effects in that they make me spaced out and now after taking them for only a day after my flare up starts I get severely constipated which is not pleasant. I only take them when I have a flare up and am in severe pain because of the side effects they give me.

I must admit I don't get your symptoms on them.

I was advised to take Naproxen but along with this came another tablet to counteract against the side effects of what Naproxen might do to my stomach!! so between my GP and me we decided to carry on with the Tramadol and leave Naproxen for the future.

I do not believe in tablets of any kind even Tramadol are only 50% effective and only take the edge off my pain hence I only take them a couple of times a month for 4/5 days at a time when I am in extreme pain and stooped,

Hope you find some improvement soon.

Kind regards.

1 like
Reply

Hi hjewest thank you for posting and sorry to hear this, it sounds like a tough journey for you. We just wanted to send you our positive thoughts and to recommend speaking to others with arthritis as it is important to remember there are others out there who share your experience. We also always recommend talking to a GP about concerns over your pain relief, particularly when you believe the dosage should be changed, to make sure you are taking a safe amount of medication and your overall health is looked after.

We wish you all the best and keep us posted on how you get on.

Despina

Arthritis Action's Comms Officer

3 likes
Reply

Thanks very much for your concern and kind reply, yes it does help talking to other sufferers but on top of it it is dealing with it after from having had an active life to a disabled badge holder

You would think there would be an easier repair solution of the joint and cartilage in this time of complex brain and heart surgeries being performed instead of hipreplacement. hammering in metal rods and metal joints and sockets, the money they can save on pain relieve medicin, and improving peoples lifes

3 likes
Reply

Hi, i"m pretty new hear and never posted on this site.I accidentally found this group by googling symptoms & ended up posting on a Fibermialga one.Im from the US and recentally diagnosed aith OA after months of pain.Yes! I suffer leg pain too and the heaviness.I found out i have OA in the lumbar spine ( didnt test upper spine?) Anyway i also have mild leviscoliosis in the spine but that is being minimized by rhumatologist.I have also been told in my right knee i have OA from just xray but i feel pain in my lower back, hips, thighs and both knees but pain more prounounced in right knee to where i am limping.Just standing fatigues me so, let alone tackling these many steps in my town house.REcentally new pain in middle back and neck.I wish the doc had explained more of what to expect than writing notes down.I got prescribed the tramadol too but only coz i have a liver issue and Ulcerative Colitis which taking OTC pain inflammatories would cause a flare but the trMadol doesnt help that much.I did ask for muscle relaxers& got them but only took a couple so far.I feel like my quality of life sucks.Laying down i feel the best.Sorry didnt mean to hijack your thread but i feel for you! Your not alone.lastly when i mentioned this fatigue being so bad ( recentally diagnosed with anemia too and have asthma that is under control atm too) she threw in well i think u have some fibermialga too.When your sick all the time it' s lonely coz so many well ones just dont get it and in my case i already have anxiety so i get a bit deppressed so im here if u wan to vent like i jist did ( i know i got carried away and im sorry) but i read your post & could relate. Hope your doing ok as much as u can be.Hugs!

1 like
Reply

Hello Sally, Really Sorry to hear the pain you are experiencing and are going through as I have similar conditions I understand what you must be going through.

Yes this forum makes you realize that you are not alone, and ofcourse it is not nice to say the least but it helps somehow give you strenght to carry on.

With all the medicines it is as my GP said ...Trial and Error..individually it reduces the pain effects or takes the edge off it, but it is always in the background.They start with the normal over the counter painkillers and if that doesnt work they go a step higher as to everything there are side effects, and there is a limit in what you can take orrally ofcourse as our bodies get used to the painkiller so you are always on the lower limit if you know what I mean.

Tramadol I used for almost a year, didnt help in the end and my experience was extreme shortness of breath...even after getting dressed I had to stop, Crawling up the stairs half way I had to stop, walking 10 yards with a walking aid to the car was even a problem and must admit since I changed to Morphine and Oramorph that condition has improved.

There is a vonversion factor if u change painrelief, e.g. If you are on 400 mg Tramadol, you can expect the GP to put you on 40 mg Morphine daily, but they do take into consideration your age aswell.

Since 3 months I am on 50mg x 2 times daily slow release Zomorph and they gave me Oramorph liquid. 5ml every 4-6 hrs if needed.. 5ml = 10 mg morphine but suppose to work in 20 min.

Its better at present, controlling the pain but still get sharp shooting stabs in my right hip etc and pain in my leg but can imagine howvit would be without the morphine.

I hope you get sorted out, it will never get any easier, I cant take naproxen because of other medicines for my blood and heart I am taken and am now trying "Turmeric"capsules suppose to be anti inflamortary or what they say...

Anyway take care and hope you get sorted soon, we have to keep up the stiff upperlip, nothing else to do.

A fellow sufferer..

2 likes
Reply

Hey Hjwest,

Omg, I can so relate, just taking a quick shower was like running a marathon, let alone getting dressed undressed. I can't believe OA can do that to us.I procrastinated going as I have had these symptoms many months but the last few the extreme fatigue hit me.Yeah the tramadol doesn't do much.She gave me a 30 day supply but only 1 tablet per day.R u in the states? Here they have a war on opiods so I don't know if I would be so lucky to get opiods for the pain.I know they help as I had a couple old ones left from a prior fracture and took them but here u have to be so careful to not look like your drug seeking.Im seeking pain relief and wish I could get what u do.I took a script for physical therapy just in case but I can barely stand for any period of time before needing to sit.Its nice to have someone that can relate, thanks for sharing & good luck! Hopefully talk soon.

1 like
Reply

Oh and yes going up or down my many stairs I have the shortness of breath too and it's not like my asthma, no weeding but breathing very heavy and fatigue! I can't take OTC much due to my UC colitis and a liver issue.Ok I am rambling now fellow sufferer

1 like
Reply

I read a diff one of your posts and besides the terrible fatigue i too get the shortness of breath from just walking down the stairs or even just standing.I dont think my new specialist understands how bad this can be.Hang in there!

Reply

You too, Take Care, and as the motto of my football team I support states Y.N.W.A. (you never walk alone)..it does help talking and expressing your feelings to your fellow sufferers, and it can give some helpfull advice if not only to lift your spirits a little.

Pain like we experience, does affect your mood and personality definitely in my case as I tend to become a recluse I Think,

I seem to be pulling out of social family events not only because of the feeling being in pain & uncomfortable, but struggling getting in and out restaurants or other social gatherings. people staring at you etc

I know its also a part of getting into a depression about it all, anyway sorry to go on and on about it, and hope you will get sorted..!!

1 like
Reply

You may also like...